Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 22, 2013, 5:40 PM EDT for 5 counties in Pennsylvania. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 5:40 PM EDT (21:40 UTC)
- Expired
- May 22, 2013, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 62 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:45 PM EDT | TSTM WND DMG | Patton, PA | NUMEROUS TREES AND WIRES DOWN ACROSS NORTHERN CAMBRIA COUNTY. |
| May 22, 5:55 PM EDT | TSTM WND DMG | Coalport, PA | NUMEROUS TREES AND WIRES DOWN ACROSS SOUTHEASTERN CLEARFIELD COUNTY. |
| May 22, 6:00 PM EDT | TSTM WND DMG | Madera, PA | TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS51 KCTP 222140
SVRCTP
PAC013-021-027-033-061-222215-
/O.NEW.KCTP.SV.W.0030.130522T2140Z-130522T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
GLEN CAMPBELL TO HORSESHOE CURVE...MOVING NORTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS INCLUDED THE WARNING...
ALTOONA...TYRONE...PRINCE GALLITZIN STATE PARK...BELLWOOD...
BLANDBURG...SINKING VALLEY...TIPTON...SPRUCE CREEK AND HOUTZDALE.
OTHER LOCATIONS IN THE WARNING INCLUDE DELGROSSO'S AMUSEMENT PARK...
ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...SAINT FRANCIS
UNIVERSITY...MT. ALOYSIUS COLLEGE AND PENN STATE ALTOONA.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 34 AND 52.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 422...STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4072 7881 4083 7881 4096 7855 4062 7805
4036 7874 4052 7892
TIME...MOT...LOC 2140Z 244DEG 28KT 4079 7884 4052 7845
$$
FORECASTER: EVANEGO1 follow-up statement
029
WWUS51 KCTP 222155
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 PM EDT WED MAY 22 2013
PAC013-021-027-033-061-222215-
/O.CON.KCTP.SV.W.0030.000000T0000Z-130522T2215Z/
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-CENTRE PA-
555 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRE...HUNTINGDON...CLEARFIELD...CAMBRIA AND BLAIR COUNTIES...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW WASHINGTON TO BELLWOOD...
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
BLANDBURG AND IRVONA...
TIPTON AND GLEN HOPE...
LUMBER CITY AND RAMEY...
HOUTZDALE AND SPRUCE CREEK...
OTHER LOCATIONS IN THE WARNING INCLUDE DELGROSSO'S AMUSEMENT PARK...
SAINT FRANCIS UNIVERSITY AND PENN STATE ALTOONA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE 220...
STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4049 7855 4051 7870 4072 7881 4083 7881
4096 7855 4062 7805 4051 7834
TIME...MOT...LOC 2155Z 244DEG 28KT 4084 7870 4057 7831
$$
FORECASTER: EVANEGOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 18 minutes earlier.
Area forecast discussion, May 22, 5:22 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 PM EDT WED MAY 22 2013 .SYNOPSIS... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY STRONG WIND GUSTS OVER PORTIONS OF CENTRAL AND WESTERN PA THROUGH EARLY TONIGHT. A COLD FRONT TRAILING THE LOW WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A SECONDARY COLD FRONT ON FRIDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL USHER IN COOLER AND DRIER AIR THAT WILL KEEP TEMPERATURES BELOW NORMAL FOR MEMORIAL DAY WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATED... SVR WATCH #211 IN EFFECT UNTIL 1000 PM EDT FOR FAR WESTERN AND NORTHERN COUNTIES... EARLY AFTERNOON VISIBLE LOOP SHOWS STRATIFIED CU ACROSS THE ALLEGHENY HIGHLANDS. LAPS SOUNDINGS STARTING TO DESTABLIZE WITH SFC TEMPS APPROACHING CONVECTIVE TEMPS...AND UP TO 1400 J/KG ABOVE THE LFC. UPSTREAM ACTIVITY OVER WV HAS CONTINUED TO BUT THIS AREA HAS OVERALL BEEN WEAKENING AND SLIGHTLY SHRINKING IN COVERAGE OVER THE PAST 2 HOURS. MAIN FORECAST CONCERN IN THE NEAR TERM IS CONVECTIVE INITIATION AND EVENTUAL INTENSITY THIS AFTERNOON AND TONIGHT. WITH THE AREA IS ON THE WESTERN PERIPHERY OF AMPLIFIED UPPER RIDGE...AND ADDITIONAL SHORTWAVES LIFTING THROUGH THE OHIO VALLEY... WESTERN PA WILL BE IN AN INCREASINGLY CONVERGENT BOUNDARY LAYER FLOW AS 30-40 KT 850 MB JET NOSES INTO EASTERN OHIO. WITH CIN APPEARING TO DISSIPATE ON SCHEDULE EXPECT TO SEE SCATTERED THUNDERSTORMS DEVELOP AFTER 18Z OVER THE HIGHER TERRAIN AND WEST. WITH SPEED SHEAR OF 25 TO 40 KTS AND MODERATE CAPE...SOME OF STORMS MAY BE CAPABLE OF DAMAGING WIND GUSTS FROM BOWING LINE SEGMENTS AND CLUSTERS INTO THIS EVENING. PEAK INTENSITY LKLY BTWN APPROX 21-03Z. ANOTHER VERY WARM AND MUGGY AFTERNOON IS IN STORE WITH MAXES REACHING WELL INTO THE 80S...~10F ABOVE NORMAL FOR THIS TIME OF YEAR. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... AREA REMAINS IN SPC SEE TEXT OUTLOOK THURSDAY. GENERALLY WEAK INSTABILITY IS PROGGED IN THE PRE-FRONTAL WARM SECTOR...AND WILL BE DEPENDENT ON THE EXTENT OF ANY PREFRONTAL WARMING/PARTIAL CLEARING. MODERATE SHEAR PRESENT WHICH COULD PROMOTE A FEW STRONGER STORMS AHEAD OF THE FRONT THU AFTERNOON...ESPECIALLY EAST. CONTINUED EWD PROGRESSION OF THE EXPANSIVE ERN CONUS TROUGH IS EXPECTED THIS PERIOD...HOWEVER IT MAY BE AT SLOWER PACE AS SOME MODEL DATA IS TRENDING SLOWER/SHARPER BY THE END OF THE PERIOD. THE ATTENDANT COLD FRONT WILL TRAVERSE THE AREA DURING THE AFTN AND EVENING BEFORE EXITING THE ERN PART OF THE CWA AROUND MIDNIGHT. A LIGHTER...DEFORMATION PCPN AXIS IS PROGGED TO SET UP OVER THE AREA THURS NIGHT INTO FRI AS A SHORTWAVE EMBEDDED IN THE LARGER- SCALE TROUGH DIGS FROM THE GRT LKS TWD WV. THERE ARE SOME NOTABLE MODEL DIFFS HEADING INTO DAY 3 SURROUNDING THE DEPTH AND SPEED OF THE H5 TROUGH CROSSING THE MID-ATLC REGION. MORE ON THIS IN THE LONG TERM SECTION. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... EXPECT PLENTY OF CLOUDS AND LGT RAIN IN THE DEFORMATION ZONE ON FRIDAY...WITH TEMPS FALLING BACK TO 55-65F. A BIT OF A RANGE DUE TO THE MODEL VARIABILITY AND HAVE GONE WITH THE MODE AND TRENDED TOWARD THE ECMWF SOLN AS IT WOULD LINGER LIGHT RAIN OVER THE AREA /ESP IN THE EAST/ INTO SATURDAY...BUT DID NOT FULLY BUY-INTO THIS GIVEN HOW STRONG IT WAS WITH THE CLOSED H5 LOW COMPARED TO THE OTHER GLOBAL GUIDANCE. CANADIAN HIGH PRES EXTENDING SWD FROM NUNAVUT INTO THE UPPER MIDWEST WILL SHIFT EWD ACRS THE GREAT LAKES AND EVENTUALLY TAKE UP RESIDENCE OVER THE NORTHEAST BY MEMORIAL DAY. ENS DATA CONTINUES TO SHOW NEGATIVE THERMAL/MOISTURE ANOMS SUPPORTING AN UNSEASONABLY COOL AND DRY WEEKEND WITH THE POTENTIAL FOR FROST IN THE NRN AND WRN MTNS SAT/SUN AM. THE GROWING SEASON IS UNDERWAY IN THIS AREA /AS OF MAY 20TH/ AND THEREFORE WILL CONTINUE TO MENTION FROST IN HWO. ELSEWHERE LOW TEMPS WILL BE CHILLY BY LATE-MAY STANDARDS...BUT NOT QUITE COLD ENOUGH FOR FROST. Q-STNRY/WARM FRONTAL ZONE INITIALLY CENTERED FROM IA-WV SHOULD SLOWLY RETURN NWD THROUGH THE OH VLY EARLY NEXT WEEK. GFS/EC DIFFS IN THE PATTERN EVOLUTION CONTINUE INTO THE END OF THE MEDIUM RANGE PARTICULARLY UPSTREAM. IN GENERAL...THERE SHOULD BE A GRADUAL EARLY-MID WEEK WARMING TREND WITH HTS RISING AS THE UPPER TROUGH CONTINUES TO MOVE AWAY FROM THE NORTHEAST. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... BEEN UPDATING TAFS FOR CONVECTION AND WILL CONTINUE TO DO SO. SEVERAL SPS ISSUED...FOR GUSTY WINDS AND SMALL HAIL...NOTHING SEVERE SO FAR. DECENT CAP...BEST DYNAMICS TO THE WEST...AND HIGHER DEWPOINTS TO THE SE...NOT QUITE IN PHASE TO FIRE UP STORMS YET...WILL CONTINUE TO MONITOR. EARLIER DISCUSSION BELOW. SCT SHRA/TSRA AND MVFR CIGS THIS AFTERNOON AND EVENING FROM WEST TO EAST. ISOLD IFR CIGS/VSBY AND STRONG WIND GUSTS TO 40 KTS MAY BE POSSIBLE NEAR ANY THUNDERSTORMS INTO THIS EVENING. MVFR CIGS SHOULD PREVAIL FOR A GOOD PART OF THE OVERNIGHT AND SOME FOG IS POSSIBLE BETWEEN 10Z AND 13Z LOWER SUSQ. COOLER AND BREEZY FOR FRIDAY INTO SUNDAY...AS A STRONG COLD FRONT DROPS SE OF PA. .OUTLOOK... FRI...LOW CIGS ETC...WITH SHOWERS AND A FEW STORMS. SAT-MON...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...DEVOIR/STEINBUGL LONG TERM...CERU AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, May 22, 2:29 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT WED MAY 22 2013 PAZ004>006-010-011-017-024-033-037-231830- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- 229 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059- 063>066-231830- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 229 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, May 22, 4:47 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT WED MAY 22 2013
PAZ024-033-034-222115-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
447 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...
NORTHWESTERN BEDFORD AND SOUTH CENTRAL CAMBRIA COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRAL CITY...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT WINDBER...OGLETOWN AND DUNLO.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE FLIGHT 93 NATIONAL MEMORIAL
AND UNIVERSITY OF PITTSBURGH - JOHNSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 128.
THIS WILL ALSO IMPACT ROUTE 30.
LAT...LON 4008 7899 4041 7873 4035 7861 4033 7862
4029 7851 4028 7849 3998 7879
FORECASTER: RXRSpecial weather statement, May 22, 5:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT WED MAY 22 2013
PAZ005-010-222130-
ELK PA-MCKEAN PA-
500 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK AND
SOUTHWESTERN MCKEAN COUNTIES...
AT 457 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES NORTHEAST OF
SIGEL...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT JAMES CITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 66.
LAT...LON 4164 7855 4134 7893 4137 7897 4135 7902
4134 7910 4142 7910 4143 7907 4145 7907
4146 7906 4146 7898 4145 7897 4174 7895
FORECASTER: RXRSpecial weather statement, May 22, 5:02 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT WED MAY 22 2013
PAZ024-222145-
CAMBRIA PA-
502 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA COUNTY...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST CONEMAUGH...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT VINCO...NANTY-GLO...EBENSBURG...LILLY AND
LORETTO.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE JOHNSTOWN FLOOD NATIONAL
MEMORIAL HISTORIC SITE...SAINT FRANCIS UNIVERSITY AND MT. ALOYSIUS
COLLEGE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...STATE ROAD 56.
LAT...LON 4046 7894 4050 7892 4064 7880 4051 7854
4044 7857 4039 7868 4031 7886 4032 7897
4040 7898
FORECASTER: EVANEGOSpecial weather statement, May 22, 5:17 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 517 PM EDT WED MAY 22 2013 PAZ024-025-033-034-222200- BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA- 517 PM EDT WED MAY 22 2013 ...A STRONG THUNDERSTORM WILL AFFECT BLAIR...NORTH CENTRAL BEDFORD... NORTHEASTERN SOMERSET AND SOUTHEASTERN CAMBRIA COUNTIES... AT 515 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLUE KNOB SKI RESORT...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT HORSESHOE CURVE...ALTOONA AND BELLWOOD. OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS FIELD...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...BLUE KNOB SKI RESORT...MT. ALOYSIUS COLLEGE...UNIVERSITY OF PITTSBURGH - JOHNSTOWN AND PENN STATE ALTOONA. THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 18 AND 40. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. LAT...LON 4015 7866 4024 7889 4067 7844 4049 7815 FORECASTER: RXR
Special weather statement, May 22, 5:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 528 PM EDT WED MAY 22 2013 PAZ035-036-222215- FRANKLIN PA-FULTON PA- 528 PM EDT WED MAY 22 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON AND SOUTHWESTERN FRANKLIN COUNTIES... AT 525 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT COVE MILLS...NEEDMORE AND HARRISSONVILLE. THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 164 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. LAT...LON 4001 7817 3994 7787 3971 7805 3972 7826 FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:47 PM EDT | Special Weather Statement | CTP | Bedford | 28 min |
| May 22, 5:00 PM EDT | Special Weather Statement | CTP | Elk | 30 min |
| May 22, 5:02 PM EDT | Special Weather Statement | CTP | Cambria | 43 min |
| May 22, 5:17 PM EDT | Special Weather Statement | CTP | Blair | 43 min |
| May 22, 5:28 PM EDT | Special Weather Statement | CTP | Fulton | 47 min |
| May 22, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 45 min |
| May 22, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon, Mifflin | 58 min |
| May 22, 5:50 PM EDT | Special Weather Statement | CTP | Cumberland, Dauphin | 40 min |
| May 22, 6:02 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon | 43 min |
| May 22, 6:20 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 55 min |
| May 22, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 39 min |
| May 22, 6:24 PM EDT | Special Weather Statement | CTP | Clearfield | 36 min |
| May 22, 6:29 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 46 min |
| May 22, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk, Lycoming and 2 more | 57 min |
| May 22, 6:34 PM EDT | Special Weather Statement | CTP | Perry | 26 min |
| May 22, 6:39 PM EDT | Special Weather Statement | CTP | Huntingdon, Juniata, Mifflin, Perry | 36 min |
| May 22, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Juniata, Perry | 42 min |
| May 22, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Juniata, Lycoming, Mifflin, Montour and 3 more | 54 min |
| May 22, 7:15 PM EDT | Special Weather Statement | CTP | McKean | 45 min |
| May 22, 7:25 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Montour, Northumberland, Potter and 3 more | 65 min |
| May 22, 7:32 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 28 min |
| May 22, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 1 more | 50 min |
| May 22, 7:45 PM EDT | Special Weather Statement | CTP | Warren | 30 min |
| May 22, 7:55 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 65 min |
| May 22, 7:58 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 77 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.